Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 54, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 8, 2005, 4:26 PM CDT for Pembina County, North Dakota. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 8, 2005, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:26 PM CDT | TORNADO | 3 Nw Cavalier, ND | TORNADO ON THE GROUND FOR A COUPLE OF MINUTES THEN WENT BACK INTO THE CLOUDS. |
| Jun 8, 4:40 PM CDT | HAIL 1 | 3 E Leroy, ND | |
| Jun 8, 4:45 PM CDT | TORNADO | 6 N Cavalier, ND | |
| Jun 8, 4:53 PM CDT | TORNADO | 1 Sw Neche, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 082126 SVRFGF NDC067-082200- /O.NEW.KFGF.SV.W.0054.050608T2126Z-050608T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 426 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 500 PM CDT. * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES WEST OF BACKOO...OR 28 MILES EAST OF LANGDON...MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NECHE AT 450 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4892 9792 4874 9770 4898 9737 4898 9779 $$ JCA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 200 PM CDT WED JUN 8 2005 ...MAIN FORECAST CHALLENGE CONCERNS CONVECTIVE POP CHANCES THIS EVENING AND THEN PERIODIC THREATS REMAINDER OF PERIOD... .CURRENT OBSERVATIONAL OVERVIEW... 18Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER SOUTHWEST NORTH DAKOTA WITH STRONGEST PRESSURE FALLS OVER MANITOBA PROVINCE STILL SUGGESTING FEATURE SHOULD LIFT OFF TO THE NORTHEAST THIS AFTERNOON AND EVENING. IN ADDITION GOOD RISE/FALL COUPLET NOTED OVER EASTERN MINNESOTA. LATEST WATER VAPOR IMAGERY INDICATED 250MB JET MAX FROM THE CENTRAL ROCKIES TO THE NORTHERN PLAINS. STRONG VORTICITY MAXIMA EVIDENT IN LEFT EXIT REGION OF UPPER LEVEL JET OVER SOUTHWEST NORTH DAKOTA. .SHORT TERM (TONIGHT-SAT)... AS LOW PRESSURE LIFT NORTHEAST INTO SOUTHERN CANADA LATE THIS AFTN AND EVE ASSOCIATED NW/SE ORIENTATED SURFACE BOUNDARY WILL ROTATE NORTHEAST ACROSS MINNESOTA INTO WISCONSIN BY LATER TONIGHT. DRY PUNCH CURRENTLY LIFTING NORTHEAST FROM SOUTHEAST NORTH DAKOTA WILL PROMOTE RAPID ATMOSPHERIC DESTABILIZATION LEADING TO MODERATE INSTABILITY MAINLY FROM THE CENTRAL RED RIVER VALLEY TO POINTS SOUTH AND EAST. THIS COUPLED WITH APPROACHING UPPER LEVEL JET SHOULD LEAD TO THUNDERSTORM DEVELOPMENT POSSIBLY SEVERE BY MID TO LATE AFTERNOON FROM THE RED RIVER VALLEY EAST. EXPECT INITIAL SUPERCELLS THAT DO DEVELOP TO FORM INTO A LINE SEGMENT THIS EVENING AND TAKE PROGRESSIVE ROUTE EAST OUT OF CWFA BEFORE MIDNIGHT. BREAK IN ACTION EXPECTED ON THURSDAY AS VERTICALLY STACKED LOW PRESSURE CONTINUES TO LIFT NORTHEAST INTO CANADA. HOWEVER LULL IN CONVECTION/UNSETTLED PATTERN SHOULD BE SHORT-LIVED AS PERSISTENT SOUTHWEST FLOW ALOFT CONTINUES OVER NORTHERN PLAINS INTO WEEKEND. HAVE KEPT LOW POP THREATS FOR FRIDAY AND SATURDAY AS EMBEDDED SHOTS OF SHORTWAVE ENERGY HELP TO PROMOTE BOUNDARY/WAVES OF LOW PRESSURE TO INTERACT WITH INSTABILITY IN PLACE. TEMPERATURES THROUGH THE PERIOD SHOULD AVERAGE SOMEWHAT BELOW NORMAL FOR THE EARLY PART OF JUNE. .LONG TERM (SUN-WED)... THE PATTERN JUST ISNT WANTING TO CHANGE WITH YET ANOTHER UPPER LOW SPINNING IN THE ROCKIES. A SERIES OF SHORTWAVES EJECT OUT INTO THE PLAINS WITH SEVERAL ROUNDS OF CONVECTION THROUGH MONDAY. RIDGING MOVES IN BEHIND THE LOW AS IT DEPARTS ON TUESDAY...WITH DRY WEATHER EXPECTED FOR MID-WEEK. TEMPERATURES DURING THIS TIME WILL RUN CLOSE TO SEASONAL AVERAGES WITH LOWS IN THE 50S AND HIGHS IN THE 70S. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG/JCA
Hazardous weather outlook, Jun 8, 7:01 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 701 AM CDT WED JUN 8 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 701 AM CDT WED JUN 8 2005 ...SEVERE THUNDERSTORM ARE EXPECTED ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR EASTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR EASTERN NORTH DAKOTA EAST OF A LINE FROM WAHPETON NORTH DAKOTA TO LANGDON NORTH DAKOTA. STORM ARE EXPECTED TO DEVELOP AFTER 2 PM AND SHOULD MOVE OUT OF REGION AROUND 11 PM TONIGHT. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THE STORMS. UNSTABLE CONDITIONS WILL DEVELOP DRY COOL AIR ALOFT WILL MOVE OVER MOIST AIR NEAR THE SURFACE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING OVER THE SOUTHEAST HALF OF THE RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
In the hours before
Special weather statement, Jun 8, 2:09 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 209 PM CDT WED JUN 8 2005 MNZ027-040-081925- WEST BECKER MN-GRANT MN- ...TEST MESSAGE... THIS IS A TEST MESSAGE ONLY. PLEASE ENSURE TRANSMISSION TO THE DETROIT LAKES WARNING POINT. INCLUDING THE CITIES OF DETROIT LAKES. GUST
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:24 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 66 min |
| Jun 7, 11:42 PM CDT | Tornado Warning | FGF | Sargent | 48 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 56 min |
| Jun 8, 12:29 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 61 min |
| Jun 8, 4:36 PM CDT | Tornado Warning | FGF | Pembina | 24 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.